Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 66, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 24, 2011, 8:03 PM CDT for Callahan County, Coleman County, Runnels County, Texas. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2011, 8:03 PM CDT (01:03 UTC)
- Expired
- Apr 24, 2011, 9:00 PM CDT
- In force
- 57 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Callahan County, TX, Coleman County, TX, Runnels County, TX
The radar
The Dyess AFB radar (KDYX), 55 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 8:10 PM CDT | HAIL 2.5 | 3 W Novice, TX | GOLF BALL TO TENNIS SIZE HAIL REPORTED 3 MILES WEST OF NOVICE. |
| Apr 24, 8:27 PM CDT | TORNADO | 2 Sw Silver Valley, TX | STORM CHASER SHARED PHOTO OF THIS TORNADO NORTHWEST OF COLEMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1679 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
807
WUUS54 KSJT 250103
SVRSJT
TXC059-083-399-250200-
/O.NEW.KSJT.SV.W.0066.110425T0103Z-110425T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
803 PM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
EAST CENTRAL RUNNELS COUNTY IN WEST CENTRAL TEXAS...
NORTHERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 900 PM CDT
* AT 759 PM CDT...A SEVERE THUNDERSTORM WAS 2 MILES SOUTHWEST OF
NOVICE...OR 16 MILES NORTHWEST OF COLEMAN...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE.
WITH POSSIBLE STORM IMPACTS...
SEVERE WIDESPREAD VEHICLE DENTS.
SIGNIFICANT TO SEVERE ROOF AND PLASTIC SIGN DAMAGE.
NUMEROUS OME AND VEHICLE WINDOWS WILL BREAK.
SERIOUS INJURY TO UNPROTECTED PEOPLE AND ANIMALS.
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SILVER VALLEY AND HORDS CREEK RESERVOIR BY 815 PM CDT...
LAKE COLEMAN BY 820 PM CDT...
COLEMAN BY 840 PM CDT...
ECHO AND BURKETT BY 900 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3220 9912 3209 9912 3209 9920 3176 9921
3187 9984 3209 9962 3214 9963
TIME...MOT...LOC 0102Z 276DEG 17KT 3196 9963
$$1 follow-up statement
538
WWUS54 KSJT 250129
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
829 PM CDT SUN APR 24 2011
TXC399-250139-
/O.CAN.KSJT.SV.W.0066.000000T0000Z-110425T0200Z/
RUNNELS TX-
829 PM CDT SUN APR 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RUNNELS COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3220 9912 3209 9912 3209 9920 3176 9921
3186 9970 3197 9970 3209 9962 3214 9963
TIME...MOT...LOC 0129Z 266DEG 14KT 3198 9957
$$
TXC059-083-250200-
/O.CON.KSJT.SV.W.0066.000000T0000Z-110425T0200Z/
CALLAHAN TX-COLEMAN TX-
829 PM CDT SUN APR 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN COLEMAN AND SOUTHERN CALLAHAN COUNTIES...
AT 825 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NOVICE...OR 14
MILES NORTHWEST OF COLEMAN...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE.
WITH POSSIBLE STORM IMPACTS...
DENTED VEHICLES
MODERATE ROOF DAMAGE
MAY BREAK WINDOWS ON VEHICLES AND HOMES
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE COLEMAN BY 845 PM CDT...
US-283 NEAR THE COLEMAN-CALLAHAN COUNTY LINE AND ECHO BY 900 PM
CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3220 9912 3209 9912 3209 9920 3176 9921
3186 9970 3197 9970 3209 9962 3214 9963
TIME...MOT...LOC 0129Z 266DEG 14KT 3198 9957
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:56 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 24, 6:56 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 656 PM CDT SUN APR 24 2011 .DISCUSSION... FORECAST WAS UPDATED EARLIER THIS EVENING FOR THE UPGRADE FROM A SEVERE THUNDERSTORM WATCH TO A TORNADO WATCH. SEE AVIATION SECTION FOR DISCUSSION ON TAF PACKAGE. && .AVIATION... THE PRIMARY SITE BEING AFFECTED BY THUNDERSTORMS IS KABI. THUNDERSTORMS HAVE BEEN BACKBUILDING TO NEAR THE INTERSECTION OF THE FRONTAL BOUNDARY AND THE DRYLINE. STORM MOVEMENT IS TO THE NORTHEAST...WHILE THE AXIS OF REPEAT THUNDERSTORM ACTIVITY IS SHIFTING SLOWLY TO THE SOUTHEAST. THIS WILL SHIFT THE THUNDERSTORMS EAST OF THE KABI TERMINAL BY OR SHORTLY BEFORE 01Z. HAVE BEEN CARRYING STRONG WIND GUSTS... LOW VISIBILITY AND CEILING WITH THE ONGOING THUNDERSTORMS AT ABILENE. CONDITIONS WILL SIGNIFICANTLY IMPROVE AT KABI AFTER 01Z TO VFR CONDITIONS...BARRING ANY ADDITIONAL CONVECTIVE DEVELOPMENT IN THE VICINITY. A FEW THUNDERSTORMS MAY DEVELOP ALONG THE RETREATING DRYLINE WEST OR SOUTHWEST OF KSJT...AS LARGE SCALE ASCENT FROM APPROACHING UPPER TROUGH IMGINGES ON THE AREA. CARRYING A CB CLOUD GROUP AT KSJT THROUGH LATE EVENING...PENDING DEVELOPMENT. IF ADDITIONAL CONVECTIVE DEVELOPMENT DOES NOT AFFECT THE TAF SITES...VFR CONDITIONS SHOULD PREVAIL EARLY TONIGHT UNTIL 08-10Z MONDAY. LOW- LEVEL SHEAR MAY OCCUR WITH DEVELOPMENT OF LOW-LEVEL JET TOWARD 05Z...AND WILL MONITOR FOR POSSIBLE INCLUSION IN LATER TAF UPDATES. MOISTENING OF THE BOUNDARY LAYER OVERNIGHT WILL RESULT IN SCATTERED TO BROKEN FIELD OF LOW CLOUDS WITH MVFR CEILINGS. CARRYING A LOW CLOUD MENTION AT KBBD AND KJCT EARLY MONDAY MORNING. AS A DRYLINE ADVANCES QUICKLY EASTWARD ACROSS WEST CENTRAL TEXAS LATER MONDAY MORNING...CONDITIONS WILL QUICKLY IMPROVE TO VFR AREAWIDE WITH MOSTLY CLEAR SKIES. IN THE WAKE OF THE DRYLINE PASSAGE MONDAY...SOUTHWEST TO WEST WINDS WILL INCREASE AND BECOME GUSTY THROUGH THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 427 PM CDT SUN APR 24 2011/ SHORT TERM... SEVERE THUNDERSTORM WATCH 193 FOR MUCH OF OUR NORTHERN AND CENTRAL COUNTIES IS IN EFECT UNTIL 8 PM CDT. SCATTERED SEVERE STORMS ONGOING ACROSS THE BIG COUNTRY ALONG/NORTH OF FRONTAL BOUNDARY WHICH IS DRAPED ROUGHLY ALONG I-20. TRIPLE POINT IS JUST SOUTHWEST OF SWEETWATER...WITH CUMULUS DEVELOPING ALONG THE DRYLINE EXTENDING SOUTH-SOUTHWEST ALONG OUR WESTERN BORDER COUNTIES. HAVE POPS TONIGHT FOR THUNDERSTORMS...THEN DRY ON MONDAY. FIRE WEATHER WATCH WAS ISSUED EARLY THIS AFTERNOON FOR THE TIME PERIOD MONDAY AFTERNOON AND EVENING. THE FIRE WEATHER WATCH IS ACROSS THE AREA ALONG AND WEST OF A LINE FROM THROCKMORTON TO ABILENE TO SAN ANGELO TO OZONA. THIS CONCERN WAS MENTIONED IN MORE DETAIL YESTERDAY ABOUT COMBINATION OF GUSTY SOUTHWEST-WEST WINDS FOLLOWING THE DRYLINE MONDAY...ALONG WITH INTRUSION OF VERY DRY AIR AND WELL-ABOVE NORMAL TEMPERATURES. WIND SPEEDS AND GUSTS HAVE BEEN INCREASED IN THE FORECAST GRIDS TO ACCOUNT FOR THIS SCENARIO. THE 12Z MET AND MAV GUIDANCE PRODUCTS ARE SUPPORTIVE OF WIND SPEEDS WHICH REACH RED FLAG CRITERIA. WILL LIKELY HAVE LAKE WIND ADVISORY CONDITIONS ACROSS THIS SAME AREA MONDAY. LONG TERM... CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN TUESDAY AFTERNOON...WHEN A DRYLINE PASSAGE WILL BE FOLLOWED BY GUSTY WEST WINDS...AN INTRUSION OF VERY DRY AIR...AND HOT AFTERNOON TEMPERATURES. COLD FRONTAL PASSAGE TUESDAY NIGHT WITH DRY AND COOLER TEMPERATURES WEDNESDAY. SOUTHERLY FLOW AND WARMING TREND PROGGED TO BEGIN THURSDAY AND CONTINUE INTO SATURDAY...WITH ANOTHER COLD FRONT POSSIBLY ARRIVING NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 91 55 93 53 / 30 10 10 0 0 SAN ANGELO 62 94 54 98 53 / 30 10 10 0 0 JUNCTION 66 94 56 95 56 / 30 10 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER...HASKELL... IRION...JONES...NOLAN...RUNNELS...STERLING...TAYLOR...TOM GREEN. &&
Hazardous weather outlook, Apr 24, 3:19 AM CDT, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 319 AM CDT SUN APR 24 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-250830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 319 AM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE THREAT OF SEVERE WEATHER WILL CONTINUE ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND INTO TONIGHT. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH ISOLATED TORNADOES A SECONDARY THREAT. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS.
In the hours before
Local storm report, Apr 24, 5:14 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
514 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL ABILENE 32.45N 99.73W
04/24/2011 E1.75 INCH TAYLOR TX PUBLIC
AT 27TH AND WILLIS IN ABILENE
&&
EVENT NUMBER SJT1100133
LEHLocal storm report, Apr 24, 5:59 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL HAPPY VALLEY 32.13N 100.11W
04/24/2011 E1.00 INCH TAYLOR TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN HAPPY VALLEY.
&&
EVENT NUMBER SJT1100134
CDLocal storm report, Apr 24, 6:39 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
639 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL WINGATE 32.04N 100.11W
04/24/2011 E1.75 INCH RUNNELS TX TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL REPORTED IN WINDGATE.
&&
EVENT NUMBER SJT1100135
CDLocal storm report, Apr 24, 6:45 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL WINGATE 32.04N 100.11W
04/24/2011 E2.00 INCH RUNNELS TX TRAINED SPOTTER
2 INCH HAIL REPORTED IN WINDGATE
&&
EVENT NUMBER SJT1100136
CDLocal storm report, Apr 24, 7:19 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
719 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL LAWN 32.13N 99.75W
04/24/2011 E1.00 INCH TAYLOR TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN LAWN
&&
EVENT NUMBER SJT1100137
CDLocal storm report, Apr 24, 7:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
739 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 NE ABILENE 32.48N 99.70W
04/24/2011 E1.50 INCH TAYLOR TX AMATEUR RADIO
NEAR ACU CAMPUS
&&
EVENT NUMBER SJT1100138
18The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:06 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 39 min |
| Apr 24, 7:28 PM CDT | Tornado Warning | SJT | Callahan, Coleman, Runnels, Taylor | 47 min |
| Apr 24, 8:07 PM CDT | Tornado Warning | SJT | Coleman | 38 min |
| Apr 24, 8:37 PM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 15 more | 23 hr |
| Apr 24, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 49 min |
| Apr 24, 8:47 PM CDT | Tornado Warning | SJT | Brown, Coleman | 43 min |
| Apr 24, 9:26 PM CDT | Tornado Warning | SJT | Brown, Coleman | 64 min |
| Apr 24, 10:07 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 38 min |
| Apr 24, 10:41 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 34 min |
| Apr 24, 11:18 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 42 min |
| Apr 24, 11:49 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 41 min |
| Apr 25, 12:06 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 54 min |
| Apr 25, 12:12 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 48 min |
| Apr 25, 12:23 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 67 min |
| Apr 25, 1:12 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 78 min |
| Apr 25, 12:48 PM CDT | Lake Wind Advisory | SJT | Brown, Coke, Coleman, Concho, Haskell, Jones and 5 more | 5 hr |
| Apr 25, 3:17 PM CDT | Fire Weather Watch | SJT | Brown, Coke, Coleman, Concho, Crockett, Fisher and 12 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.